Accessibility navigation


Approximate Riemann solutions of the two-dimensional shallow-water equations

Glaister, P. (1990) Approximate Riemann solutions of the two-dimensional shallow-water equations. Journal of Engineering Mathematics, 24 (1). pp. 45-53. ISSN 1573-2703

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1007/BF00128845

Abstract/Summary

A finite-difference scheme based on flux difference splitting is presented for the solution of the two-dimensional shallow-water equations of ideal fluid flow. A linearised problem, analogous to that of Riemann for gasdynamics, is defined and a scheme, based on numerical characteristic decomposition, is presented for obtaining approximate solutions to the linearised problem. The method of upwind differencing is used for the resulting scalar problems, together with a flux limiter for obtaining a second-order scheme which avoids non-physical, spurious oscillations. An extension to the two-dimensional equations with source terms, is included. The scheme is applied to a dam-break problem with cylindrical symmetry.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:15609
Publisher:Springer

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation